View Single Post
Old 12-03-2019, 01:38 PM   #3
donocco
Senior Member
 
Join Date: Oct 2013
Posts: 440
Re: After 9 years on Herceptin,heart ef crash

Diana

I did some very quick research on the subject. If you put "Cardiac side effects of herceptin" in google there is an article (a long one) from the nci that discusses this. They have a lot of charts in the article but one chart shows women whose LVEF was decreased, and the higher and lower LVEF values were shown. In most patients with your values the herceptin was continued as long as the patient was asymptomatic as far as the heart decreased function goes.

If you put Treating herceptin cardiac side effects in google, there is an article on the first page "Popular heart medications can prevent herceptin induced etc etc. They mention Cardivilol (brand name Coreg) combined with Lisinopril (brand name Zestril) to be used with herceptin. Perhaps you could be put on these drugs to prevent further damage. it seems your problem is not that severe yet. Some of the patients listed had LVEFs that went from the 50s to the 30s and these patients were taken off the drug. In your case no.
Cardivolol is a combination beta and alpha blocker and Lisinpril is an Ace inhibitor. Both are old established drugs. I used to fill prescriptions for these drugs often (particularly Lisinopril=Zestril.

Sometimes stopping the herceptin for a short time (perhaps also using these medications) allows the heart to recover and the herceptin is restarted.
Talk with the doctors. perhaps a second opinion. From what little I know about this it doesnt seem your situation is that bad. Another article I read seemed to indicate that unless the LVEF dropped by 10 points the Herceptin was continued. Ill do some research on this important subject. It just seems to me the docs are jumping too fast. I really dont know. I would menton the Cardivolol and Lisinopril use.

Paul
donocco is offline   Reply With Quote